Does Volbella show white through skin instead of blue?

I contacted my injector in regards to a dermal filler I had showing as white where the product was. They had said this is normal that the product is showing through and will settle. That this product doesn't show as blue like other fillers. Would like a second opinion. Thanks for your time!!

Doctor Answers 5

Volbella and colour

Yes, if it is very superficial it will be white. If it is placed a little deeper, say 1.5mm, it will be blue (Tyndall effect).Massage the area over the next few days, if it has not settled, see your Specialist injector as he or she can easily reverse this with an enzyme called Hyaluronidase. 
All the best, Dr Davin Lim Laser and aesthetic dermatologistBrisbane Australia. 

Brisbane Dermatologist
4.7 out of 5 stars 56 reviews

Volbella showing through the skin

Generally most hyaluronic acid fillers have a small potential to show a blue tint (Tyndall effect); white is more commonly reported with Radiesse. That said, you can very occasionally have a white appearing area with Volbella which your dermatologist can easily get rid of for you with hyaluronidase.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 42 reviews


Volbella can leave different skin discoloration depending where and how deep it is injected. Some superficial injections can leave small white bumps or streaks.
I recommend that you review your concerns with the doctor who did the injections.
I hope that helps and best regards, Dr. Sapijaszko.

Mariusz Sapijaszko, MD, FRCPC
Edmonton Dermatologic Surgeon
5.0 out of 5 stars 10 reviews


Dear cpchev,

Thank you for your clinical post and unusual question. In general, the hyaluronic acid sugar gels of which Juvederm Volbella is one do not show white through the skin. If epinephrine was used to provide additional skin anesthesia inside additional local anesthesia some vasoconstriction and whiteness might be expect to occur. However, after several hours any whiteness should dissipate and the Volbella should not show white through the skin and main fat if injected superficially in thin areas of the skin may actually show blue as you suggested.

As this is an unusual post-operative scenario, I would highly recommend you see your injection physician to ensure that there’s no untoward event or complication that needs to be treated.
I’m sure you’ll get an excellent result, but be diligent and follow-up to ensure that your concerns are being addressed properly.

I hope this information has been of some assistance and best of luck.

For more information, please review the link below.

R. Stephen Mulholland, M.D.
Certified Plastic Surgeon
Yorkville, Toronto

R. Stephen Mulholland, MD
Toronto Plastic Surgeon
4.7 out of 5 stars 80 reviews

White versus Blue Fillers

Fillers may appear "white" after first injection especially if epinephrine is added to the filler or if it integrates very superficially into the skin.  I suggest speaking to you injector.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.